| Model Number |
400SMTXSFT0406 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid-posterior communicating artery (ic-pc) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician was unable to advance the first smart coil past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil, three non-penumbra coils, and the same microcatheter.There was no report of an adverse effect to the patient.